Discussions that mention synthroid

Thyroid Disorders board


I'm a 45 year old male.I have had my multinodular thyroid removed because of the advice of an ear, nose and throat specialist in Jan 2002. The surgery took place on Jan 16, I was not perscribed any synthroid until I saw an endocrinologist on Jan. 31/2002. When I went to see her I was suffering from migrane headaches and was told it had nothing to do with the missing thyroid or the surgery itself. Since then I have been up and down through the year. Why does it take so long to regulate. I seem to go down for couple of months of general fatige etc.,then okay for a month.My symptoms are: very hoarse voice, ringing in the ears, very stiff some days, very hard to concentrate, tired all the time,can't seem to get a good night's sleep. I am very down and don't feel like getting out of bed some days. I used to exercise five days a week, but lucky to do once a week now.I am trying to get on with life but am consumed with my symptoms. I was also hospitalized with chest pains in Oct 2002 for five days. My heart was fine, echocardiogram, spiral ct scan, stress test, lung scan and vascular sonogram of my legs, bp was low and heart rate was slow. They thought I had a clot in my lungs which were clear,however, I was placed on heparin IV for 5 days until discharge. I was told that the pain I had experienced was muscular skeletal according to the internist,cardiologist and repirologist. The last time I was at my doctor's she said my this was 7 and should be 5 . I am currently on eltroxin 200mcg (levothroxine 0.2mg) and synthroid .175mg(levothyroxine.175) alternate days. I left the first endocrinologist and am currently being treated by my family physician. I have asked her to refer me to a different specialist, however she feels there is no need. Am I on the right track for recovery or should I suggest something to my doctor.

thanks
I just had my thyroid removed on July 23, 2003. The surgeon put me on 100 micrograms of synthroid after surgery. After abour 3 weeks, I started shaking and was sick to my stomach and dizzy. I went to my family doctor and she reduced the dosage to 25 micrograms. I told her how sick I was and that maybe she should try me on another medication, but she said I would adjust to synthroid. Every time she increases the dosage, it takes me about 6 to 8 weeks to adjust to it. About 2 months ago, I started getting pains in my legs and joints, so I decided to go to a thyroid specialist. He put me on levoxyl (88 micrograms). At first, it seemed to be better, but I still have leg pains and lately I am really tired, can't sleep, and have no energy, just like you. I still am not regulated. My last TSH was 72.

In 2 weeks, I have to go back to my doctor for a blood test and have him increase my dosage. It's very hard to go to work every day. Sometimes, I just want to stay in bed like you.

No one understands how you feel and I get tired of trying to explain how awful I feel to everyone. Even people who are hypothyroid don't understand how hard it is when you are not regulated. I just want to feel better.

I hope you feel better soon. I'd like to know how you are doing and to have someone to talk to who understands.

Hope you feel better.

Halley

[This message has been edited by moderator1 (edited 02-23-2003).]